Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 78, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2011, 12:29 PM MDT for Billings County, Golden Valley County, Slope County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 12:29 PM MDT (18:29 UTC)
- Expired
- Jul 6, 2011, 1:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Billings County, ND, Golden Valley County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 211 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807
WUUS53 KBIS 061829
SVRBIS
NDC007-033-087-061930-
/O.NEW.KBIS.SV.W.0078.110706T1829Z-110706T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1229 PM MDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA...
SOUTHEASTERN GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA...
NORTH CENTRAL SLOPE COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 130 PM MDT
* AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
EAST OF ALPHA...OR 35 MILES NORTH OF BOWMAN...AND MOVING SOUTHEAST
AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN GOLDEN VALLEY...EXTREME
SOUTHWESTERN BILLINGS AND NORTHERN SLOPE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4677 10365 4669 10323 4668 10323 4645 10344
4653 10363 4663 10378
TIME...MOT...LOC 1829Z 293DEG 11KT 4666 10362
WIND...HAIL 60MPH 1.00IN
$$
HEINERT1 follow-up statement
897
WWUS53 KBIS 061853
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
153 PM CDT WED JUL 6 2011
NDC033-061903-
/O.CAN.KBIS.SV.W.0078.000000T0000Z-110706T1930Z/
GOLDEN VALLEY ND-
1253 PM MDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOLDEN VALLEY
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND
EVENING.
LAT...LON 4648 10344 4654 10358 4663 10360 4676 10361
4669 10323 4668 10323
TIME...MOT...LOC 1853Z 293DEG 11KT 4665 10352
$$
NDC007-087-061930-
/O.CON.KBIS.SV.W.0078.000000T0000Z-110706T1930Z/
BILLINGS ND-SLOPE ND-
1253 PM MDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SLOPE AND SOUTH CENTRAL BILLINGS COUNTIES UNTIL 130 PM MDT...
AT 1251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES
EAST OF ALPHA...OR 33 MILES NORTH OF BOWMAN...MOVING SOUTHEAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN BILLINGS AND NORTHERN SLOPE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4648 10344 4654 10358 4663 10360 4676 10361
4669 10323 4668 10323
TIME...MOT...LOC 1853Z 293DEG 11KT 4665 10352
WIND...HAIL 60MPH 1.00IN
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:13 PM MDT, 16 minutes earlier.
Area forecast discussion, Jul 6, 12:13 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 113 PM CDT WED JUL 6 2011 .UPDATE... UPDATE MAINLY FOR FIRST PERIOD TEMP/POP CHANGES. && .DISCUSSION... SCATTERED STORMS HAVE DEVELOPED OVER THE WESTERN FORECAST AREA IN FRONTAL CONVERGENCE ZONE. SO FAR...ONLY BROAD ROTATION AS EFFECTIVE SHEAR IS LIMITED TO 30-40 KTS. EXPECTING FURTHER INTENSIFICATION AS AFTERNOON HEATING INCREASES...AND WE MAY HAVE A FEW MARGINALLY SEVERE STORMS TO CONTEND WITH. && .AVIATION... SHOWERS AND THUNDERSTORMS FROM EARLIER THIS MORNING ARE LOCATED ALONG A LINE FROM KMOT THROUGH KBIS AT 1745 UTC...WITH IFR CONDITIONS IN THUNDERSTORMS. THESE STORMS ARE FORECAST TO CONTINUE TO MOVE EAST AND WEAKEN...POTENTIALLY ARRIVING INTO KJMS BY 20 UTC. AS SKIES HAVE CLEARED BEHIND THIS INITIAL LINE OF STORMS...ADDITIONAL SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN NORTH AND EASTERN MONTANA AND WILL SLOWLY PUSH INTO CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL...HEAVY RAIN...DAMAGING WINDS AND IFR CONDITIONS. THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE WITH SUNSET...WITH FOG POSSIBLE AT KMOT AND KBIS LATE TONIGHT WITH CLEAR SKIES...LIGHT WINDS AND MOISTURE FROM PRECIPITATION TODAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KINNEY AVIATION...AYD
Hazardous weather outlook, Jul 6, 3:46 AM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT WED JUL 6 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 446 AM CDT WED JUL 6 2011 /346 AM MDT WED JUL 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN HIGH PLAINS. LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. THE BEST CHANCE FOR SEVERE WEATHER IS SOUTH AND WEST OF MINOT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ORGANIZED SEVERE THUNDERSTORM OUTBREAK ACROSS WESTERN AND CENTRAL NORTH DAKOTA IS POSSIBLE ON FRIDAY...WITH ALL SEVERE THUNDERSTORM HAZARDS POSSIBLE. THIS SITUATION WILL HAVE TO BE CLOSELY MONITORED. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT 701-223-4582. SCHECK
In the hours before
Special weather statement, Jul 6, 8:54 AM MDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 954 AM CDT WED JUL 6 2011 NDZ020-034-042-061600- GRANT-MORTON-OLIVER- 954 AM CDT WED JUL 6 2011 ...SPECIAL WEATHER STATEMENT... AT 951 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL MORTON COUNTY...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLEN ULLIN... NEW SALEM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, Jul 6, 12:05 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 105 PM CDT WED JUL 6 2011 NDZ031>033-040-061900- BILLINGS-GOLDEN VALLEY-SLOPE-STARK- 1205 PM MDT WED JUL 6 2011 ...SPECIAL WEATHER STATEMENT... AT 1201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER SOUTHEASTERN GOLDEN VALLEY COUNTY...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMIDON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:46 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 59 min |
| Jul 6, 1:29 PM MDT | Severe Thunderstorm Warning | BIS | Slope | 31 min |
| Jul 6, 4:37 PM MDT | Flash Flood Warning | BIS | McKenzie | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.